Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

Nicklemanguitar

Low blood sugar

Recommended Posts

Nicklemanguitar

i am 65 years old I have lost 65 lbs this pat year through diet and exercise .i take metformin onglyza and glimepride in the morning .my problem is I take metformin and glimepride at night .when I get up in the mornings my blood sugar is in the low 60s. Any advice would be appreciated.If I don't take my medication at night the next morning my blood sugar is in 80s

Share this post


Link to post
Share on other sites
samuraiguy

Welcome to the forums and congratulations on the weight loss.  Have you talked to your healthcare team about backing off on your medication or moving around the dosing times? I had shaky lows because I am active and Metformin was slowing my liver dumps so I dropped it after I had 2 consecutive A1C's at 5.0 or less. The only other suggestion I would have is perhaps eat a small amount of carbs (10 - 15g net) right before bed if you are not active and do not want to change your medication dosage for other reasons.

Share this post


Link to post
Share on other sites
Nicklemanguitar

I would ask your doctor if you need those meds at night. The Glimperide is probably the culprit.

thanks so much for the info it is much appreciated

Share this post


Link to post
Share on other sites
Nicklemanguitar

Welcome to the forums and congratulations on the weight loss. Have you talked to your healthcare team about backing off on your medication or moving around the dosing times? I had shaky lows because I am active and Metformin was slowing my liver dumps so I dropped it after I had 2 consecutive A1C's at 5.0 or less. The only other suggestion I would have is perhaps eat a small amount of carbs (10 - 15g net) right before bed if you are not active and do not want to change your medication dosage for other reasons.

my last a1c reading was 5.1 and I do eat about about 20 grams carbs before bedtime but blood sugar is still in 60s in the mornings .i have a dr appointment Thursday maybe he can figure something out .thanks so much for the info .

Share this post


Link to post
Share on other sites
jwags

Sometimes when you lose weight you need to cut out some meds. I can't believe with an HbA1 c of 5.1 your doctor has you on all those meds. I had to twist my doctors arm to get him to up my metformin, because he was afraid of lows. I would think 80 is a perfect bg for a type 2. Glimperide also over stimulates the pancreas and there is some thought that it may burn out beta cells more quickly.

Share this post


Link to post
Share on other sites
princesslinda

Try just taking your metformin at night, leaving off the glimperide. The glimperide causes more insulin production and is likely what it causing you to go into the 60's. 

Share this post


Link to post
Share on other sites
Nicklemanguitar

Sometimes when you lose weight you need to cut out some meds. I can't believe with an HbA1 c of 5.1 your doctor has you on all those meds. I had to twist my doctors arm to get him to up my metformin, because he was afraid of lows. I would think 80 is a perfect bg for a type 2. Glimperide also over stimulates the pancreas and there is some thought that it may burn out beta cells more quickly.

thanks for info

Share this post


Link to post
Share on other sites
Nicklemanguitar

my last a1c reading was 5.1 and I do eat about about 20 grams carbs before bedtime but blood sugar is still in 60s in the mornings .i have a dr appointment Thursday maybe he can figure something out .thanks so much for the info .

My dr's appointment was today instead of Thursday .my dr took me off of the glimepride so gonna see how this works .thanks for all the info .

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.